Thanks for your question. The safest thing is to always speak with a doctor
to make sure that there is not a serious problem that is happening. There are times that infections can happen in the neck, and these infections can be very serious because of the number of important structures that run through the neck. Some of these include nerves that are relevant to moving some of the muscles of your upper extremities, and others are the very important arteries and veins that run through your neck to and from your head. Often, if people have an infection, they will also have symptoms of an infection, such as a high fever
, swelling, redness, etc. These can be more common in those with a history of injecting drugs, as this allows serious and dangerous bacteria direct access to the rest of the body through the arteries and veins. If it has been a while since your last injection, then it may make an infection less likely. Swelling and pain can also happen from muscle spasms that come with poor posture or increased exertion out of the norm. There are also some other possible explanations. Please speak with your doctor.